Alert archive / Illinois / Areal Flood Warnings in 2011

Areal Flood Warning 9, NWS St. Louis, MO

June 2, 2011Adams County, Brown County, Pike County, Illinois; Knox County, Lewis County, Marion County, Missouri

NWS St. Louis, MO issued this areal flood warning at Jun 2, 2011, 10:33 AM CDT for Adams County, Brown County, Pike County, Illinois; Knox County, Lewis County, Marion County, Missouri. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2011, 10:33 AM CDT (15:33 UTC)
Expired
Jun 2, 2011, 10:30 PM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO

The radar

The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 10:36 AM CDTFLOOD1 E Novelty, MOHIGHWAY 151 IS CLOSED EAST SOUTH OF NOVELTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WGUS43 KLSX 021533
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT THU JUN 2 2011

ILC001-009-149-MOC103-111-127-030330-
/O.NEW.KLSX.FA.W.0009.110602T1533Z-110603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-
1033 AM CDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
  BROWN COUNTY IN WEST CENTRAL ILLINOIS...
  KNOX COUNTY IN NORTHEAST MISSOURI...
  LEWIS COUNTY IN NORTHEAST MISSOURI...
  MARION COUNTY IN NORTHEAST MISSOURI...
  NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1030 PM CDT THURSDAY

* AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED 2 TO LOCALLY 6 INCHES OF RAINFALL OCCURRED ACROSS THE    
  WARNED AREA LAST NIGHT AND EARLY THIS MORNING. FLOODING OF LOW     
  LYING AREAS HAS BEEN REPORTED ACROSS THIS AREA. ADDITIONAL         
  RAINFALL AMOUNTS OF LESS THAN AN INCH ARE POSSIBLE TODAY. THIS     
  FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNINGS THAT WERE      
  IN EFFECT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANTON...
  EDINA...HANNIBAL...PALMYRA...QUINCY...BARRY...BEVERLY...BUCKHORN...
  CAMP POINT...CLAYTON...COLONY...EWING...FALL CREEK...GOLDEN...
  GRIGGSVILLE...KNOX CITY...LA BELLE...LA GRANGE...LEWISTOWN...
  MAYWOOD...MENDON...MOUNT STERLING...PAYSON...PHILADELPHIA...
  PLEVNA...STEFFENVILLE AND WARREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4026 9193 4025 9150 4020 9149 4019 9092
      4011 9091 4010 9070 4005 9067 4003 9060
      3998 9061 3997 9051 3987 9058 3983 9056
      3968 9064 3967 9183 3995 9184 3996 9234
      4030 9235 4030 9195

$$

CVKING
1 follow-up statement
527 
WGUS83 KLSX 030332
FLSLSX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT THU JUN 2 2011

ILC001-009-149-MOC103-111-127-030347-
/O.EXP.KLSX.FA.W.0009.000000T0000Z-110603T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-
1032 PM CDT THU JUN 2 2011

...THE FLOOD WARNING THAT WAS IN EFFECT FOR BROWN...ADAMS AND
NORTHERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND MARION...LEWIS 
AND EASTERN KNOX COUNTIES IN NORTHEAST MISSOURI HAS BEEN ALLOWED TO 
EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PLEASE NOTE THAT THE FLOOD WARNING FOR WESTERN KNOX COUNTY HAS BEEN 
EXTENDED UNTIL 1030 AM FRIDAY MORNING.

LAT...LON 4026 9193 4025 9150 4020 9149 4019 9092
      4011 9091 4010 9070 4005 9067 4003 9060
      3998 9061 3997 9051 3987 9058 3983 9056
      3968 9064 3967 9183 3995 9184 3996 9234
      4030 9235 4030 9195

$$

TES

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 10:06 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 2, 10:06 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CDT THU JUN 2 2011

.UPDATE...
/1003 AM CDT THU JUN 2 2011/

MCS THAT BROUGHT HEAVY RAINFALL/FLASH FLOODING TO NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS OVERNIGHT HAS CONTINUED TO
WEAKEN AND MOVE EAST. OUTFLOW FROM THIS CONVECTION HAS PUSHED
SOUTH OF INTERSTATE 70...AND COULD SERVE AS THE FOCUS FOR
REDEVELOPMENT THIS AFTERNOON. HAVE INCREASED CHANCE POPS FURTHER
SOUTH FOR THIS REASON. LATEST HRRR SEEMS TO SUPPORT THIS
IDEA...DEVELOPING SCATTERED THUNDERSTORMS ACROSS A LARGE PORTION
OF THE CWA. HAVE ONLY TWEAKED TEMPERATURES DOWN A FEW DEGREES
ACROSS THE FAR NORTH...IN ANTICIPATION THAT THINING CLOUD DECK
WILL ALLOW ENOUGH INSOLATION TO REBOUND TEMPERATURES THIS
AFTERNOON ACROSS THE REMAINDER OF THE CWA TO ORIGINAL FORECAST
HIGHS.

CVKING

&&

.DISCUSSION...
/336 AM CDT THU JUN 2 2011/

APPEARS THAT STORMS FROM YDAY AFTN OVER NRN KS MAY HAVE LEFT A
DEEP ENOUGH OUTFLOW BDRY SUCH THAT INTERACTION BETWEEN THIS BDRY
AND THE LLJ WAS SUFFICIENT TO PRODUCE AN EARLY MORNING MESOSCALE
CONVECTIVE SYSTEM IN NERN KS. ADDITIONAL TSRA HAVE DEVELOPED AHEAD
OF THE MCS ACROSS THE NRN CWA WITH SLOW CELL MOVEMENT AND NEW
UPSTREAM GROWTH CONTRIBUTING TO A CONCERN FOR FLASH FLOODING IN
NERN MO/EXTREME WEST CENTRAL IL.

WMFNT CONTINUES LIFTING NEWD THROUGH MO AND INTO IL TODAY AS HIGH
PRESSURE ACROSS THE GRTLKS SHIFTS EWD AND A LOW PRESSURE SYSTEM
BEGINS TO LIFT THROUGH THE NRN PLAINS. THUNDERSTORMS MAY RE-FIRE THIS
AFTN AS THE MOIST AIR MASS BEHIND THE WMFNT BECOMES UNSTABLE WITH
DIURNAL HEATING. PCPN THREAT SHOULD DIMINISH BY LATER TONIGHT WITH
THE H85 BDRY WELL NE OF THE CWA WHEN THE SWLY LLJ STARTS TO INCREASE.

HOT AND HUMID CONDITIONS SPREAD ACROSS THE AREA FOR THE NEXT FEW
DAYS AS UPPER RIDGING BUILDS ACROSS THE REGION. TEMPERATURES IN THE
LOW TO MID 90S LOOK REASONABLE GIVEN H85 TEMPERATURES OF AROUND
20-22 DEG C AND AMPLE INSOLATION. DEPENDING ON DEW POINT
TRENDS...HEAT INDEX READINGS COULD REACH 100 DEGREES IN SOME AREAS
ON FRI DURING THE LATE AFTN AND EARLY EVENING. MODELS CONTINUE TO SHOW
A CDFNT APPROACHING THE MO/IA BORDER ON SAT BUT DISAGREE
THEREAFTER. ATTM THE ECMWF LOOKS TOO FAR SOUTH WITH THE FRONT
GIVEN THE LACK OF FORCING AND STRENGTH OF THE SFC HIGH ACROSS THE
SERN CONUS. FEW CHANGES PAST 12Z SUN.

KANOFSKY

&&

.AVIATION...
/626 AM CDT THU JUN 2 2011/

SHOWERS AND THUNDERSTORMS EXPECTED TO TAPER OFF AT KUIN LATER THIS
MORNING BUT THERE MAY BE SOME REDEVELOPMENT DURING THE AFTN. VSBYS
WILL PROBABLY BOUNCE BETWEEN LOW MVFR /PERHAPS HIGH IFR/ AND P6SM
THIS MORNING AS HEAVIER SHOWERS PERIODICALLY MOVE OVER THE
TERMINAL. CONFIDENCE IN TIMING AND LOCATION OF AFTN TSRA IS TOO
LOW ATTM FOR ANYTHING MORE THAN A CB GROUP AT KUIN. AREA OF
SHRA/TSRA THAT WAS OVER NERN MO/WEST CENTRAL IL LOOKS LIKE IT WILL
REMAIN EAST OF KCOU THIS MORNING. ANOTHER AREA OF PCPN WAS LOCATED
NEAR KANSAS CITY BUT WAS DIMINISHING AS IT MOVED EWD...THEREFORE
NO IMPACTS EXPECTED AT KCOU ATTM OTHER THAN SOME INCREASED MID AND
HIGH LEVEL CLOUDS. SELY WINDS WILL GRADUALLY TURN SLY AS A WARM
FRONT MOVES NORTHEASTWARD INTO ILLINOIS.

SPECIFICS FOR KSTL...AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING
SOUTH AND SHOULD REACH KSTL/KSUS BETWEEN 14-15Z. AFTER PCPN
ARRIVES...VSBYS WILL PROBABLY BOUNCE BETWEEN LOW MVFR AND P6SM IN
-SHRA AS HEAVIER RAIN SHOWERS PERIODICALLY MOVE OVER THE TERMINALS.
SELY WINDS WILL GRADUALLY TURN SLY AS A WARM FRONT MOVES
NORTHEASTWARD INTO ILLINOIS.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 2, 7:30 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT THU JUN 2 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
730 AM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF
THE STORMS ACROSS NORTHEAST MISSOURI AND EXTREME WEST CENTRAL
ILLINOIS TODAY COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

In the hours before

Local storm report, Jun 2, 5:46 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     FLASH FLOOD      4 ENE STEFFENVILLE      40.00N  91.82W
06/02/2011                   LEWIS              MO   LAW ENFORCEMENT

            WATER OVER THE ROAD 1 MILE EAST OF ROUTE J ON HWY 156
            IN LEWIS COUNTY

&&

KANOFSKY
Local storm report, Jun 2, 5:48 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       LEWISTOWN               40.08N  91.81W
06/02/2011  M6.00 INCH       LEWIS              MO   TRAINED SPOTTER

            REPORT AS OF 5 AM...STILL WAS RAINING HEAVILY

&&

BRITT
Local storm report, Jun 2, 6:11 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            10 S MOUNT STERLING     39.84N  90.76W
06/02/2011                   PIKE               IL   LAW ENFORCEMENT

            WATER OF UNKNOWN DEPTH REPORTED OVER BOTH HIGHWAY 107
            AND HIGHWAY 99 NEAR THE BROWN AND PIKE COUNTY LINE

&&

BRITT
Local storm report, Jun 2, 6:52 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     HEAVY RAIN       2 NE EWING              40.03N  91.69W
06/02/2011  M4.15 INCH       LEWIS              MO   OTHER FEDERAL

            AUTOMATED REPORT FROM USGS RIVER GAGE

&&

BRITT
Local storm report, Jun 2, 7:03 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     HEAVY RAIN       EDINA                   40.17N  92.17W
06/02/2011  M2.45 INCH       KNOX               MO   CO-OP OBSERVER

&&

GOSSELIN
Local storm report, Jun 2, 8:10 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HEAVY RAIN       5 NE BARING             40.30N  92.14W
06/02/2011  M2.00 INCH       KNOX               MO   TRAINED SPOTTER

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:21 AM CDTFlash Flood WarningLSXAdams8 hr
Jun 2, 5:41 AM CDTFlash Flood WarningLSXAdams, Brown, Pike7 hr
Jun 2, 6:18 AM CDTRiver Flood WarningLSXLewis38 hr
Jun 2, 6:18 AM CDTRiver Flood WarningLSXLewis3 days
Jun 2, 10:15 AM CDTRiver Flood WarningLSXMarion34 hr

Nearby

Areal Flood Warnings in Illinois, 2011Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.